MAUDE Adverse Event Report: LIMACORPORATE S.P.A. LOCK BIPOLAR SELF-CENTERING HEAD Ø47; LOCK BIPOLAR HEADS (COCRMO + UHMWPE LINER) DIA. 47 FOR HEAD DIA. 28 MM

LIMACORPORATE S.P.A. LOCK BIPOLAR SELF-CENTERING HEAD Ø47; LOCK BIPOLAR HEADS (COCRMO + UHMWPE LINER) DIA. 47 FOR HEAD DIA. 28 MM
Model Number 5527.09.470
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Hip revision surgery performed on (b)(6) 2024, due to pain and dislocation of the femoral modular head - m ø28mm (product code 5010.09.282, lot #1704178 - ster.1700164) from the lock bipolar self-centering head ø47 (product code 5527.09.470, lot #1700683 - ster.1700036).It was reported that the patient felt pain when sitting in a chair and leaning forward.According to the received information, the x-ray showed that the c-ring was disengaged as the inner head appeared to be disengaged from the lock bipolar head.An acetabular cup, liner and a revision femoral head were implanted.Previous surgery took place on (b)(6) 2017.It was the primary surgery.Patient is a female.Event happened in japan.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1700683, no pre-existing anomaly was found on the (b)(4) devices manufactured.This is the first and only complaint registered on that lot #.We submit a final mdr once the investigation is complete.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1700683, no pre-existing anomaly was found on the 24 devices manufactured with the same lot #.According to our records, at least 21 out of 24 bipolar heads with lot #1700683 and ster.(b)(6) have been implanted and this is the only complaint received on this lot #.Furthermore, checking the manufacturing charts of the femoral modular head belonging to lot #1704178, no pre-existing anomaly was found on the (b)(4) pieces manufactured with the same lot #.Device analysis devices were returned to limacorporate for further analysis.The c-ring is intact, and no sign of material failure is found.Furthermore, manufacturing records of the c-ring were checked confirming that the components were manufactured correctly up to specification and in-line with the relevant checks and tests.No manufacturing deviations were reported.X-rays analysis limacorporate received two x-rays and one ct scan referring to pre-operative revision surgery.The x-rays and the ct scan received - exact date not known - have been evaluated by a medical consultant.Following, the medical consultant comments: "from the information available i cannot say more than already stated.The question why the c-ring disengaged cannot be answered.Possible reason might be material failure or incorrect setting during primary surgery.A traumatic reason seems to be excluded.Maybe some more information may be gained by investigating the explanted c-ring".Considering that: · check of the manufacturing charts highlighted no anomalies on devices manufactured with lots #1700683 and #1704178; · according to the medical consultant "possible reason might be material failure or incorrect setting during primary surgery"; · the visual inspection of the retrieved explants confirmed that no sign of material failure is found on the c-ring; we cannot define with certainty the root cause of the event, still we can state that it was not product related.Pms data according to limacorporate pms data, the revision rate of lock bipolar heads - belonging to the family codes 5527.05.Xxx and 5527.09.Xxx - due to dislocation and disassembly of components is (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.

Brand Name
LOCK BIPOLAR SELF-CENTERING HEAD Ø47
Common Device Name
LOCK BIPOLAR HEADS (COCRMO + UHMWPE LINER) DIA. 47 FOR HEAD DIA. 28 MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key20190756
Report Number3008021110-2024-00075
Device Sequence Number20867405
Product Code LPH
UDI-Device Identifier08033390009751
UDI-Public08033390009751
Combination Product (Y/N)N
PMA/510(K) Number
K112158
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number5527.09.470
Device Lot Number1700683
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date06/19/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown